Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 2, 2020, 6:51 PM CST for Iron County, Madison County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2020, 6:51 PM CST (00:51 UTC)
- Expired
- Mar 2, 2020, 7:30 PM CST
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 6:53 PM CST | HAIL 1 | 5 S Fredericktown, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted.
183 WUUS53 KLSX 030051 SVRLSX MOC093-123-030130- /O.NEW.KLSX.SV.W.0007.200303T0051Z-200303T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 651 PM CST Mon Mar 2 2020 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... East central Iron County in southeastern Missouri... Madison County in southeastern Missouri... * Until 730 PM CST. * At 651 PM CST, a severe thunderstorm was located over Glover, moving east at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Fredericktown, Ironton, Arcadia, Junction City, Cobalt, Marquand, Glover, Roselle, Saco, Catherine Place, Hogan, Sabula, Mine La Motte and Chloride. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3739 9076 3759 9075 3763 9015 3732 9015 TIME...MOT...LOC 0051Z 281DEG 37KT 3750 9068 HAIL...1.00IN WIND...<50MPH $$ CVKING
2 follow-up statements
662 WWUS53 KLSX 030104 SVSLSX Severe Weather Statement National Weather Service St Louis MO 704 PM CST Mon Mar 2 2020 MOC093-123-030130- /O.CON.KLSX.SV.W.0007.000000T0000Z-200303T0130Z/ Iron MO-Madison MO- 704 PM CST Mon Mar 2 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR EAST CENTRAL IRON AND MADISON COUNTIES IN SOUTHEASTERN MISSOURI... At 703 PM CST, a severe thunderstorm was located 7 miles south of Roselle, moving east at 40 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters south of Fredricktown. IMPACT...Damage to vehicles is expected. Locations impacted include... Fredericktown, Arcadia, Junction City, Cobalt, Marquand, Mine La Motte and Catherine Place. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3741 9064 3759 9063 3763 9015 3732 9015 TIME...MOT...LOC 0103Z 271DEG 33KT 3750 9053 HAIL...1.00IN WIND...<50MPH $$ CVKING
855
WWUS53 KLSX 030112
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
712 PM CST Mon Mar 2 2020
MOC093-030122-
/O.CAN.KLSX.SV.W.0007.000000T0000Z-200303T0130Z/
Iron MO-
712 PM CST Mon Mar 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IRON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3739 9054 3760 9054 3763 9015 3732 9015
TIME...MOT...LOC 0112Z 275DEG 32KT 3746 9046
$$
MOC123-030130-
/O.CON.KLSX.SV.W.0007.000000T0000Z-200303T0130Z/
Madison MO-
712 PM CST Mon Mar 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR MADISON COUNTY IN SOUTHEASTERN MISSOURI...
At 712 PM CST, a severe thunderstorm was located near Saco, moving
east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fredericktown, Junction City, Cobalt, Marquand, Roselle, Mine La
Motte and Catherine Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3739 9054 3760 9054 3763 9015 3732 9015
TIME...MOT...LOC 0112Z 275DEG 32KT 3746 9046
HAIL...1.00IN
WIND...<50MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:29 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 2, 5:29 PM CST, 1 hour 22 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 529 PM CST Mon Mar 2 2020 .SHORT TERM... (Through Late Tuesday Night) Issued at 315 PM CST Mon Mar 2 2020 The cold front has made it into southeast MO and southern IL this afternoon. A surface low over northwest AR along the front will move northeastward through southeast MO and into western KY by 06Z Tuesday. Convection should initiate late this afternoon and early this evening ahead of the low across south central MO and move into southeast MO by 00Z. Convection may get as far north as the St Louis metro area this evening and spread into southwest IL. Most of the convection should shift southeast of the forecast area around 06Z Tuesday as depicted by most of the CAMs. There will likely be a few thunderstorms across parts of southeast MO and southwest IL this evening with a possibility of small hail across Reynolds, Iron and Madison counties in southeast MO where the low level moisture and instability will be maximized with CAPE up to around 1000 J/kg around 00Z Tuesday. The better threat of severe weather will be just south of our forecast area. Colder low temperatures can be expected tonight over most of our area as lower surface dew points advect into the region behind the cold front, although the lows will still be slightly above normal for most of the region. The sky will clear out late tonight and Tuesday morning resulting in full solar insolation Tuesday with high temperatures about 10 degrees above normal for early March. Another cold front will drop southeastward into our area late Tuesday night as a strong shortwave drops southeastward from the Northern Plains towards the Ohio Valley region, but it appears that any precipitation will remain northeast of our forecast area. GKS .LONG TERM... (Wednesday through Next Monday) Issued at 315 PM CST Mon Mar 2 2020 High temperatures on Wednesday will continue to be above normal and very similar to Tuesday's highs. A southern stream cutoff upper level low and associated surface low ahead of it will move eastward through the southern Plains on Wednesday and into the Gulf Coast states and TN Valley region on Thursday. Most of the deterministic models and ensemble guidance keep the precipitation associated with this feature south of our forecast area, although could not rule out a brief period of light rain late Wednesday night or Thursday morning across parts of southeast MO and southwest IL on the northern fringes of the precipitation shield. A deepening upper level trough over the Great Lakes region will send a cold front southeastward through our forecast area on Thursday. This should be a dry frontal passage for our region with the precipitation confined to the Great Lakes area ahead of the upper level trough and in the vicinity of the associated surface low. Colder temperatures can be expected beginning Thursday night and continuing through Friday night as northwesterly upper level flow behind the Great Lakes and Ohio Valley deep upper level trough/low sends a large and strong 1035 mb surface ridge from the northern Plains southeastward into our area. Although temperatures will be colder they will be close to seasonal normals. Warmer conditions will return for the weekend as an upper level ridge shifts eastward into the central US, and the surface wind becomes southerly as the surface ridge shifts well east of the region. The chance of rain will return Sunday night and Monday as southwesterly winds ahead of an approaching cold front bring increasing low level moisture into the area. GKS && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 527 PM CST Mon Mar 2 2020 MVFR ceilings along and south of I-44 are expected to be near the St. Louis Metro TAF sites this evening before improving to VFR overnight. Scattered showers and thunderstorms are also expected in this area. Light and variable wind will become gusty out of the west tomorrow as the sky clears from north to south. SPECIFICS FOR KSTL: MVFR ceilings will improve to VFR this evening. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 2, 3:37 PM CST, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 337 PM CST Mon Mar 2 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-032145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 337 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a slight chance of thunderstorms across portions of southeast Missouri and southwest Illinois this evening. A few storms may be strong across parts of southeast Missouri with small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Local storm report, Mar 2, 6:42 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL PARK HILLS 37.84N 90.53W
03/02/2020 E0.75 INCH ST. FRANCOIS MO PUBLIC
REPORT FROM MPING.
&&
MABLocal storm report, Mar 2, 6:48 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL PARK HILLS 37.84N 90.53W
03/02/2020 E1.00 INCH ST. FRANCOIS MO PUBLIC
REPORT FROM MPING.
&&
MABLocal storm report, Mar 2, 6:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 NE SACO 37.38N 90.44W
03/02/2020 E0.70 INCH MADISON MO EMERGENCY MNGR
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:01 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 89 min |
| Mar 2, 6:06 PM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 54 min |
| Mar 2, 6:24 PM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 36 min |
| Mar 2, 6:26 PM CST | Tornado Warning | LSX | Reynolds | 35 min |
| Mar 2, 7:22 PM CST | Severe Thunderstorm Warning | LSX | Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.